MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SHORT CLIP

AOMORI OLYMPUS CO., LTD. SHORT CLIP
Model Number HX-610-090S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "efficacy of the pocket-creation method with a traction device in endoscopic submucosal dissection for residual or recurrent colorectal lesions".Literature summary: this study aimed to compare the efficacy of the pocket-creation method (pcm) with a traction device (td) with that of conventional esd for residual or recurrent colorectal lesions in 72 patients.The primary endpoints were en bloc resection and r0 resection rates.En bloc resection was feasible in all cases with pcm with td but failed in 22% of cases of conventional esd.The r0 resection rates for pcm with td and conventional esd were 97% and 66%, respectively.Dissection was significantly faster in the pcm with td group (13.0 vs.7.9 mm2/min).This study concludes that the pcm with td is an effective method for treating residual or recurrent colorectal lesions after incomplete resection.Type of adverse events/number of patients: [control group].Perforation - 1 patient.Post-procedural bleeding - 1 patient.[pcm with td group].Perforation - 1 patient.Post-procedural bleeding - 1 patient.------------------------------------------ since the literature described "pcf-q260j", we selected "pcf-q260ji" as a representative product.The product was unknown, but a representative product was chosen for processing purposes.Since the literature described "pcf-h290t", we selected "pcf-h290ti" as a representative product.The product was unknown, but a representative product was chosen for processing purposes.The following are the related complaints.This is 4 of 8 reports.1.(b)(6), (d-201-11804).2.(b)(6), (single use electrosurgical knife).3.(b)(6), (fd-411qr).4.(b)(6), (hx-610-090s).5.(b)(6), (gif-q260j).6.(b)(6), (gif-h290t).7.(b)(6), (pcf-q260ji).8.(b)(6), (pcf-h290ti).The literature stated that in terms of adverse events, there was no significant difference between groups with respect to perforation or postoperative bleeding rates.Both cases of perforation were minor that occurred during esd.In both cases, the perforation sites were completely closed with endo-clips.The cases were conservatively managed with antibiotics, and none of the patients required emergency surgery.
 
Additional Manufacturer Narrative
Initial reporter name of the user facility-the cancer institute hospital of japanese foundation for cancer research the lot number of the device was not provided in the article; therefore, it is unknown if the device has already been returned to olympus for evaluation or not.Olympus will be contacting the author of the literature to obtain more information regarding the reported events.The cause of the patients¿ outcome cannot be conclusively determined at this time.If new and relevant information is obtained later, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes a correction to d8 and g2.Information added to these fields that was inadvertently not included on the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the authoring physician who stated that the reported adverse event reported in the literature is not caused by any of the olympus devices, as there was no reported device malfunction.In addition, based on the clinical/medical evaluation and risk assessment, it is presumed that the reported event is an accident, or a complication associated with a surgical procedure using the subject device.

Brand Name
SHORT CLIP
Common Device Name
SHORT CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16031199
Report Number9614641-2022-00835
Device Sequence Number15250053
Product Code PKL
UDI-Device Identifier04953170200335
UDI-Public04953170200335
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-610-090S
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer02/13/2023
03/16/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date02/24/2023
03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
D-201-11804 LOT NUMBER UNKNOWN; FD-411QR- HEMOSTATIC FORCEPS, LOT NUMBER UNKNOWN; GIF-H290T, SERIAL NUMBER UNKNOWN; GIF-Q260J, SERIAL NUMBER UNKNOWN; KD-650Q-DUAL KNIFE, LOT NUMBER UNKNOWN; KD-655Q- DUAL KNIFE, LOT NUMBER UNKNOWN; PCF-H290T, SERIAL NUMBER UNKNOWN; PCF-Q260J, SERIAL NUMBER UNKNOWN; VIO 300D- ERBE ELECTROCAUTERY DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown